Follow
Share

It is only getting worse daily. Hallucinations have been vivid also. I wonder if the Seroquel and Risperdal is causing severe speech problems or if it just from the frontal temporal dementia?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Again, please check into the Risperdal's side effects as what I read was telling of a TIA.
Helpful Answer (0)
Report

I would say it's the Serequal. My husband is like a zombie when they add Serequal and Haldal.
Helpful Answer (0)
Report

Seroquil is actually an antipsychotic and is not recommended for use in people with dementia.
Helpful Answer (0)
Report

Seroquel is a sedative. However, please get her checked out to see if she's had a Transient Ischemic Attack (TIA) ASAP.
Risperdal has a slight side effect of a possible TIA and as such, should be monitored by a doctor.
Helpful Answer (0)
Report

Seroquel is a sedative. However, please get her checked out to see if she's had a Transient Ischemic Attack (TIA) ASAP.
Helpful Answer (0)
Report

DKuser, my mom also has frontal temporal dementia and she started speaking gibberish in 2016. She was diagnosed in 2012. The gibberish started in English and at that time she went to her native language, Spanish. After time, she started speaking gibberish in both languages. She also had hallucinations. I just did my best to keep a positive attitude about both. For the hallucinations, I just did what I could to redirect her to something else. I took it that it was Dementia, she has no history of strokes. At the beginning when I couldn't understand her, I would ask her "Can you show me?" That usually helped. Because I have been her primary caregiver for the past 3 years, I listened to all her stories a million times and I'm glad I did. When she got to this stage, every now and then I could figure out what she was talking about by a single word I had heard in one of many repetitive stories. I also tried to pay attention to what she was doing because she was asking for something specific (a dust pan because she was sweeping). I also tried to pay attention to her body language. I could do this because I do not work outside my home. I am at home with mom 24/7. Mom was also on Seroquel because she would sometimes get mad at my youngest daughter for no reason. At the time my daughter was 8/9. When I switched mom to her current doctor, the first thing he did was remove mom from Seroquel. Mom's agitation did not come back until recently, but this time her doctor prescribed Lorazepam. I am not discouraging you from having your mom checked by her physician. I just want you to know that I have been where you are and it was just because of her Dementia. Just do your best every day and take it a moment at a time. Its all you can do. May God give you the tools to help you get through this stage.
Helpful Answer (1)
Report

Old Sailor, could you find a volunteer who speaks your mother’s original language and would come in occasionally to see if they can interpret? It might be a real relief for your mother, if she could understand and communicate, even occasionally. Most migrant groups have clubs, many with older people with time to volunteer, so it might not be too hard to arrange.
Helpful Answer (2)
Report

You can't cure Dementia. My Moms neurologist stayed away from giving her any meds. Her anxiety got really bad so she was medicated for that. Ols Sailor, people with Dementia will go back to their first language. Second language is a learned thing so the brain forgets it.
Helpful Answer (1)
Report

I agree, Runchickrun, all meds my husband has been given over the years had worse side effects than the disease so he doesn't take then anymore. He still hallucinates but not as severe as when on drugs. He also speaks a lot of jibberish....makes no sense at all. I just chalk it up as part of the dementia and leave it at that. I think people sometimes are looking for a "cure" and will try anything, just let it be, there is no cure.
Helpful Answer (1)
Report

Yes, speech is a real issue for us but in my mom's case we know it's due to aphasia post stroke but will get worse, gradually or suddenly depending, when she has something medical going on, a cold, UTI... Doesn't sound like that is necessarily the cause for your mom but obviously something is happening. Does she seem aware of her problem, does she know when the words aren't coming out right or does she think she is communicating exactly what she intends? As you and others have suggested I would get to the doctor and look at medication first (I don't know if the particular dementia on it's own can cause this) if you are certain she hasn't had a stroke of any sort that might cause it. Then if you find you are looking more for methods to communicate with her let us know.
Helpful Answer (1)
Report

When my mom was on Seroquel she began to talk jibberish. I told the doctor to take her off of it. No longer an issue. I refuse to give her any meds for dementia because in my opinion none of it works.
Helpful Answer (0)
Report

Yes I do. She has difficulty speaking English and tries to use her native language, which I speak very little of. In her case it is the PPA (aphasia) There is nothing that can be done for her. Some times she will use a single word that I can look up on the internet other times I can't. She will speak more like a ventriloquist without moving her mouth. This will drive me nuts but I just take a deep breath and play word games to try to figure out what she wants or needs. That works about 50% of the time.
Helpful Answer (0)
Report

Have you checked the side effects of Seroquil and Respiradal?
Agree get Mom seen as soon as possible even if it means an ambulance ride. At least you will know if it is advancement of her disease or another catastrophic event has occurred.
Helpful Answer (2)
Report

I read an answer that you gave a month ago and you stated that you are a nurse. Apparently your Mom's symptoms have been gradually getting worse so you don't think that she has suffered a stroke or TIAs. Do you think that your Mom's symptoms are signs/symptoms of extrapyramidal side effects or tardive dyskinesia related to Seroquel or Risperdal? Whatever the cause, a stroke or side effects from medication, I think that you need to have your Mom seen by her doctor as soon as possible. {That is what Davis's Drug Guide for Nurses" suggest you do if the patient has side effects.} {:-) [Nurse's cap]
Helpful Answer (4)
Report

When my Dad had problems like that, turns out he had a mini stroke. (I called the doctor in)

Luckily he was able to get most of it back. But it took a long time.She definitely needs to get checked over as SusanA43 suggested.

Good Luck
Helpful Answer (6)
Report

If this is a new event, this needs to be checked out immediately at the ER. Don't wait.
Helpful Answer (6)
Report

This question has been closed for answers. Ask a New Question.